Log in
Mental Health Support
21,010 members12,744 posts

Prozac

Hi all I am new here and have been on prozac (flux) for just over 5 weeks now and I am feeling a lot better my anxiety has lifted and I am feeling happy I have not argued with my husband or lost my temper with my beautiful daughters. I am happy talkative and feel excited and am now wondering if this is normal will it last will it disappear I still have some bad side effects like nausea and shaking and my appetite is up and down but on the whole I am feeling a whole lot better is this a sign that this medication is working or could I be suffering from hypomania xxx please advise me as I don't want to be worrying about this I just want to get back to being normal and myself

4 Replies
oldestnewest

Hi,

Good to hear that you are having such success with your meds - yes, I do believe that the "lightness" you are experiencing is from the meds.

Please don't stop using it - as your symptoms will come back very quickly.

What you need to start doing is using this time to change behavior so that you can cope as eventually the meds will have less effect.

There are many things that can be done but would you mind sharing your story with us? We can then advise on the most appropriate course of action.

1 like
Reply

Hi thanks for your reply my story is this, about 18 months ago I started having hot flushes then started to suffer from insomnia that caused me to become very run down and I basically felt ill all the time then my mood started to change and I felt unhappy not in control unable to cope with daily life then I felt very stressed out then I started to get bad anxiety and panic attacks etc and found going out really hard my GP suspects I am perimenipausal but advised that there is no way to determine my hormone levels as they fluctuate daily so I was prescribed Prozac and am 5 weeks in xx

Reply

Seems like a very good diagnoses.

As time goes and do move into menopause, there is no better time to create balance in your life:

- Be as fit as possible

- Stop any substance abuse

- Start following your passions

- Feed your mind

This will create a foundation of positivity, self-confidence and joy; which will see you through the years to come.

Hope this helps - take care and enjoy the holiday season!

1 like
Reply

I’m glad you are feeling better on the Prozac. I had shaking as a side effect on Prozac and other SSRIs/SNRIs - basically anything that acts on serotonin. I am on opiates too though and they think that was a contributory factor. For me the shaking was too debilitating and I came off the Prozac. Eventually another AD was found for me. Keep your doctor informed about this side effect. It may not disappear.

1 like
Reply

You may also like...